Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Has ADHD and has been on Ritalin. Should stop taking it?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
MY husband has ADD and has been on Ritalin for 20 years ,his sister think he just go off of it and I don't what should he do?
Posted Fri, 23 Aug 2013 in General Health
Answered by Dr. M Y Shareef 1 hour later
HI ! I am Dr Shareef answering your query.

Has your husband been reviewed by his treating Psychiatrist recently and what was his opinion ?

Long term use of Ritalin might have caused dependency on this drug for your husband, and sudden withdrawal may precipitate more problems. Therefore, I would advise you to consult your treating Psychiatrist who may judge his recovery and without the doctor's advice and supervision, the drug should not be stopped all at once.

I hope I have replied to your query. If you have got any further questions, please do not hesitate to ask. Wishing you good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor